# SDR CA090305006

- Difficulty date: January 25, 2009
- Submitted: April 9, 2009
- Operation: General aviation
- Make and model: Moravn Z242L
- Aircraft time: 3,999 hours
- Engine: Lyc AEIO360A1B6
- Propeller: Muhbr MTV9*
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Oil System
- Condition: Low Pressure
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

(CAN) THE ACFT WAS ON A CROSS COUNTRY FLIGHT WHEN IT HAD TO MAKE A PRECAUTIONARY LANDING. THE PILOT OBSERVED THAT THE LOW OIL PRESSURE WARNING LIGHT HAD ILLUMINATED AND THAT THE ENGINE OIL PRESSURE HAD DROPPED INTO THE YELLOW RANGE, CONTINUING TO DROP INTO THE RED. THE PILOT ALSO REPORTED THAT THE ACFT WAS SURGING IN POWER (PROPELLER DID NOT HAVE ADEQUATE OIL TO MAINTAIN PITCH). INVESTIGATION REVEALED THAT A SIGNIFICANT AMOUNT OF ENGINE OIL HAD BEEN LOST THROUGH THE CRANKCASE TO CRANKSHAFT FRONT SEAL BETWEEN THE LIP OF THE SEAL AND THE CRANKSHAFT SURFACE. THE ENGINE OIL BREATHER SYS WAS INSPECTED FOR OBSTRUCTIONS BEFORE THE ACFT WAS BROUGHT INSIDE A HANGAR FOR REPAIRS. THE ENGINE OIL BREATHER OVERBOARD PIPE WAS
